Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 359, NWS Pueblo, CO

August 23, 2025Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 23, 2025, 3:39 PM MDT for Saguache County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 3:39 PM MDT (21:39 UTC)
Expired
Aug 23, 2025, 4:15 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

467 
WUUS55 KPUB 232139
SVRPUB
COC109-232215-
/O.NEW.KPUB.SV.W.0359.250823T2139Z-250823T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
339 PM MDT Sat Aug 23 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  South central Saguache County in central Colorado...

* Until 415 PM MDT.

* At 339 PM MDT, a severe thunderstorm was located 8 miles northeast
  of La Garita, or 32 miles northwest of Alamosa, moving south at 35
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  south central Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3795 10625 3799 10603 3776 10594 3776 10621
TIME...MOT...LOC 2139Z 347DEG 30KT 3790 10612 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
2 follow-up statements
907 
WWUS55 KPUB 232149
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
349 PM MDT Sat Aug 23 2025

COC109-232215-
/O.CON.KPUB.SV.W.0359.000000T0000Z-250823T2215Z/
Saguache CO-
349 PM MDT Sat Aug 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL SAGUACHE COUNTY...

At 349 PM MDT, a severe thunderstorm was located near Center, or 26
miles northwest of Alamosa, moving south at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3794 10617 3794 10611 3776 10594 3776 10617
TIME...MOT...LOC 2149Z 347DEG 30KT 3782 10610 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
901 
WWUS55 KPUB 232207
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
407 PM MDT Sat Aug 23 2025

COC109-232217-
/O.EXP.KPUB.SV.W.0359.000000T0000Z-250823T2215Z/
Saguache CO-
407 PM MDT Sat Aug 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAGUACHE COUNTY
WILL EXPIRE AT 415 PM MDT...

The severe thunderstorm which prompted the warning has weakened.
  Therefore, the warning will be allowed to expire.  However, small 
hail is still possible with this thunderstorm.

&&

LAT...LON 3794 10617 3794 10611 3776 10594 3776 10617
TIME...MOT...LOC 2207Z 347DEG 30KT 3769 10606 

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:40 PM MDT, 59 minutes earlier. Its key messages:

  • Showers and thunderstorms continue into this evening, especially over the mountains. A strong/severe storm is possible, especially Teller County/Palmer Divide.
  • More widespread thunderstorms expected on Sunday, with strong to severe storms possible over the southeast plains.
  • Cooler and active weather likely for much of next week, with daily shower and thunderstorm development over south central and southeast Colorado.
  • Low to medium chance for strong to severe storms each day, along with heavy rainfall and localized flooding.
Area forecast discussion, Aug 23, 2:40 PM MDT, 59 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
240 PM MDT Sat Aug 23 2025

.KEY MESSAGES...

- Showers and thunderstorms continue into this evening,
  especially over the mountains. A strong/severe storm is
  possible, especially Teller County/Palmer Divide.

- More widespread thunderstorms expected on Sunday, with strong
  to severe storms possible over the southeast plains.

- Cooler and active weather likely for much of next week, with
  daily shower and thunderstorm development over south central
  and southeast Colorado.

- Low to medium chance for strong to severe storms each day,
  along with heavy rainfall and localized flooding.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 208 PM MDT Sat Aug 23 2025

Storms developing on schedule across the mountains this
afternoon, although eastern mountain/I-25 and southeast plains
haven't seen much development as of 2 pm, as low clouds have
lingered, limiting instability. For the remainder of the
afternoon into the evening, expect mountain convection to expand
and strengthen, especially at locations where morning
cloudiness cleared early. Suspect best chance for a strong to
severe storm will be in Teller County and along the Palmer
Divide, where low level wind shear (0-6km shear 30-40 kts) is
strongest, and pocket of relatively cloud free air over the
Front Range has allowed deeper instability (CAPE over 1000 J/KG)
to develop. Elsewhere over the high terrain, main threat from
storms will be heavy rainfall, as PWAT climbs to over an inch
and surface dewpoints are mostly in the 50s. For the I-25
corridor and southeast plains, instability is more limited,
leading to weakening convection moving off the mountains through
the evening. Storms will slowly dissipate late evening, though
plentiful moisture suggests at least weak shower activity may
linger toward/past midnight before precip ends early Sunday
morning.

On Sunday, set-up appears to favor more widespread convection,
especially across the plains. Bulk shear increases a bit into
the 35-45 kt range, with CAPE running 1000+ J/KG at most
locations by afternoon as we see more sun than Sat across the
area. Most CAMs suggest mountain convection forms around midday,
with widespread storms then rolling southeast over the I-25
corridor by mid/late afternoon, then across the southeast plains
late afternoon/evening. Models differ slightly on where
strongest low level convergence and subsequent greatest severe
threat will be, though rough consensus is along a LIC/LHX/Kim
line where sely surface winds will be strongest, though at least
a low end severe storm will be possible anywhere along and east
of the mountains during the afternoon/evening. Heavy rainfall/flash
flooding a threat as well, with greatest risk over El
Paso/Teller Counties, where heavier rain has fallen recently.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 314 AM MDT Sat Aug 23 2025

No real big change in the large scale pattern moving into
Monday and Tuesday, keeping precip chances high for most of the
area. A cooler air mass will work its way in though and bring
well below normal temps to the region on these days. Will need
to keep an eye on how instability evolves during this period, as
its looking to shift more over the higher terrain and possibly
lower. Not quite confident on this trend though and will
continue to keep a close eye given the likely forcing for ascent
and additional precip development. Ridge does appear to shift
east and eventually flatten by the middle/end of next week,
bringing a shift to more of a west to southwest flow aloft. Will
see temps warm slightly though still stay below normal for this
time of the year. Moisture doesn't really go anywhere and looks
to help support continued daily shower and thunderstorm
development across the region.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1131 AM MDT Sat Aug 23 2025

At KCOS and KPUB, lower cigs were gradually lifting as of 18z,
and expect VFR cigs for the remainder of the afternoon. Will
continue with a prob30 for -tsra from 23z-03z as mountain
convection moves off the higher terrain and into the I-25
corridor. Showers/storms then shift south of the terminals after
03z, with gradually clearing skies overnight.

At KALS, prob30 for tsra 22z-01z, as convection over the higher
terrain drifts into the San Luis Valley. Storms gradually shift
south after 02z, with clearing skies overnight into Sunday
morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...RODRIGUEZ
AVIATION...PETERSEN
Hazardous weather outlook, Aug 23, 12:02 PM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1202 PM MDT Sat Aug 23 2025

COZ058>089-093>099-241815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1202 PM MDT Sat Aug 23 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will develop this afternoon over the
mountains, then push into interior valleys and the I-25 corridor
during the late afternoon and early evening hours. Isolated
storms may hold together long enough to reach the southeast plains
as well, mainly this evening. Storms will be capable of producing
50 mph outflow winds, frequent lightning, half inch hail and
locally heavy rainfall. One or two storms could become strong to
severe, with 60 mph winds and hail to 1 inch in diameter,
especially over the eastern mountains and Pikes Peak Region.
Locally heavy rainfall will also be possible along with an
elevated flash flood risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Monsoon moisture will continue to increase Sunday into next week.
Moderate to heavy rainfall will be possible over all of the
region Sunday through next week, with several inches of rain
possible over a large portion of the area. This will have the
potential to produce flooding over the region.

Additionally, there is a risk for strong to severe storms each
afternoon, mostly over the eastern plains and I-25 corridor,
especially towards the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/RODRIGUEZ

In the hours before

Special weather statement, Aug 23, 2:31 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
231 PM MDT Sat Aug 23 2025

COZ062-063-232100-
Central Chaffee County Below 9000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
231 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHAFFEE COUNTY
THROUGH 300 PM MDT...

At 230 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trout Creek Pass, or 55 miles northeast of Gunnison, moving southeast
at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Trout Creek Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3891 10599 3892 10599 3891 10597 3888 10598
      3888 10594 3887 10593 3885 10594 3881 10591
      3877 10593 3877 10594 3873 10594 3871 10596
      3889 10607 3893 10601
TIME...MOT...LOC 2030Z 322DEG 16KT 3887 10599

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 23, 2:51 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
251 PM MDT Sat Aug 23 2025

COZ065-069-232115-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
251 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
315 PM MDT...

At 251 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saguache, or 48 miles north of Alamosa, moving southeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Saguache.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3813 10630 3820 10619 3804 10597 3793 10615
TIME...MOT...LOC 2051Z 322DEG 49KT 3812 10620

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 23, 3:15 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
315 PM MDT Sat Aug 23 2025

COZ065-069-232145-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
315 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAGUACHE COUNTY
THROUGH 345 PM MDT...

At 315 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saguache, or 42 miles north of Alamosa, moving southeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Saguache.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3804 10630 3815 10612 3795 10594 3785 10611
TIME...MOT...LOC 2115Z 322DEG 49KT 3804 10616

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 23, 3:33 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
333 PM MDT Sat Aug 23 2025

COZ069-070-072-073-232200-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
333 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALAMOSA...WESTERN
HUERFANO...SOUTHWESTERN CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES
THROUGH 400 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 31 miles northeast of Alamosa, moving south at
20 mph.

HAZARD...Heavy rain and Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3795 10566 3790 10544 3768 10540 3770 10575
TIME...MOT...LOC 2132Z 014DEG 16KT 3786 10558

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:31 PM MDTSpecial Weather StatementPUBChaffee29 min
Aug 23, 2:51 PM MDTSpecial Weather StatementPUBSaguache24 min
Aug 23, 3:15 PM MDTSpecial Weather StatementPUBSaguache30 min
Aug 23, 3:33 PM MDTSpecial Weather StatementPUBAlamosa27 min
Aug 23, 4:15 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 23, 4:18 PM MDTSevere Thunderstorm WarningPUBTeller17 min
Aug 23, 4:24 PM MDTSpecial Weather StatementPUBCostilla51 min
Aug 23, 4:28 PM MDTSpecial Weather StatementPUBAlamosa32 min
Aug 23, 4:42 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla, Huerfano33 min
Aug 23, 4:43 PM MDTSpecial Weather StatementPUBTeller32 min
Aug 23, 4:57 PM MDTFlash Flood WarningPUBCostilla, Huerfano, Las Animas2 hr
Aug 23, 5:35 PM MDTSpecial Weather StatementPUBLas Animas25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.